MAUDE Adverse Event Report: COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G34783
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when unpacking the guardia access embryo transfer catheter, the inner catheter packaging was found damaged prior to an embryo transfer procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Device did not make patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.E1: customer street = (b)(6).Postal code = (b)(6).E3: occupation = unknown.Investigation ¿ evaluation: as reported, when unpacking the guardia access embryo transfer catheter, the inner catheter packaging was found damaged prior to an embryo transfer procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Device did not make patient contact.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control as well as a visual inspection of the returned device, were conducted during the investigation.The guardia access embryo transfer catheter was returned for evaluation.A visual inspection noted a hole in the poly portion of the inner bag.A review of relevant manufacturing documents was conducted.There is no indication that a design or process related failure mode contributed to the reported event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other complaints associated with the reported device lot.Review of the device history record, complaint history, quality control documents, and device failure analysis indicates that the device was manufactured out of specification but does not suggest items in the lot or similar devices in the field or in house are nonconforming.Cook also reviewed product labeling.The product ifu, ¿embryo transfer catheter¿ does not provide any information to the user related to the reported failure mode.Based on the information provided, inspection of the returned device, and the results of the investigation, the issue is most likely attributed to the packaging operator placing the device too low on the sealer, and the product protector getting caught in the end seal area, tearing the package.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19929199
Report Number1820334-2024-01053
Device Sequence Number14134514
Product Code MQF
UDI-Device Identifier00827002347830
UDI-Public(01)00827002347830(17)260515(10)15438481
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Model NumberG34783
Device Catalogue NumberK-JETS-7019
Device Lot Number15438481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown